MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/LUER LOCK CATHETER EXT. 12 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE

ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/LUER LOCK CATHETER EXT. 12 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Catalog Number 050-95004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Peritonitis (2252)
Date of Event 11/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical review: a temporal relationship exists between the pd therapy with the fresenius stay safe transfer set and the patient¿s peritonitis event.Currently, there is no allegation nor any objective evidence that the fresenius stay safe transfer set malfunctioned or had a manufacturing deficiency in relation to the event, peritonitis is a well-documented complication in patients undergoing pd therapy.Based on all the available information, the cause of the patient¿s peritonitis can be attributed to the pd catheter which is portal of entry for microorganisms into the peritoneal cavity.The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
It was reported by a peritoneal dialysis (pd) nurse that this patient on pd therapy was hospitalized (on (b)(6) 2024) with peritonitis.There were no reported allegations that the event was related to any issues with fresenius products.In an additional follow-up call, the reporting nurse stated that on (b)(6) 2024 the patient was seen in the outpatient pd clinic for a regularly scheduled visit.The nurse states when the patient arrived in the clinic it was discovered that the patient had cut the transfer set on the pd catheter.Additionally, the patient had symptoms of abdominal pain.As a result, the patient had a pd culture obtained.Per the nurse, the pd culture was positive for growth of the bacteria escherichia coli.The patient was initiated on antibiotic therapy with vancomycin and fortaz intra-peritoneal (ip) for peritonitis.Furthermore, the transfer set on the pd catheter was changed and the patient was sent home from the pd clinic.However, later that evening the patient went to the hospital due to the patient¿s abdominal pain.The nurse stated the patient was admitted for peritonitis.The patient had the pd catheter (not a fresenius product) removed and the patient was transitioned to hemodialysis.The patient was also being treated with unspecified antibiotic therapy.The patient remained hospitalized pending discharge at the time follow-up was completed.It is expected the patient will continue hemodialysis on an outpatient basis.The nurse confirmed there were no fluid leaks nor any performance issues/malfunctions with fresenius products in relation to the peritonitis.The nurse attributed the event to the pd catheter (not a fresenius product) transfer set being cut.
 
Additional Manufacturer Narrative
Plant investigation: the sample was not returned to the manufacturer and the lot number was not provided.A manufacturing review was performed on the products shipped to the patient for the three (3) month time frame which immediately preceded the event occurrence date.This review included the lot numbers for all fresenius liberty cycler sets shipped to this account within the selected time frame.The entire set of lots have been sold and distributed.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.An investigation of the device history records (dhr) was conducted and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The product lots involved met all specifications for release.A review of the dhr did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.
 
Event or Problem Description
It was reported by a peritoneal dialysis (pd) nurse that this patient on pd therapy was hospitalized (on (b)(6) 2024) with peritonitis.There were no reported allegations that the event was related to any issues with fresenius products.In an additional follow-up call, the reporting nurse stated that on 20/nov/2024 the patient was seen in the outpatient pd clinic for a regularly scheduled visit.The nurse states when the patient arrived in the clinic it was discovered that the patient had cut the transfer set on the pd catheter.Additionally, the patient had symptoms of abdominal pain.As a result, the patient had a pd culture obtained.Per the nurse, the pd culture was positive for growth of the bacteria escherichia coli.The patient was initiated on antibiotic therapy with vancomycin and fortaz intra-peritoneal (ip) for peritonitis.Furthermore, the transfer set on the pd catheter was changed and the patient was sent home from the pd clinic.However, later that evening the patient went to the hospital due to the patient¿s abdominal pain.The nurse stated the patient was admitted for peritonitis.The patient had the pd catheter (not a fresenius product) removed and the patient was transitioned to hemodialysis.The patient was also being treated with unspecified antibiotic therapy.The patient remained hospitalized pending discharge at the time follow-up was completed.It is expected the patient will continue hemodialysis on an outpatient basis.The nurse confirmed there were no fluid leaks nor any performance issues/malfunctions with fresenius products in relation to the peritonitis.The nurse attributed the event to the pd catheter (not a fresenius product) transfer set being cut.

Brand Name
STAY SAFE/LUER LOCK CATHETER EXT. 12 IN.
Common Device Name
SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key20894786
Report Number0008030665-2024-01219
Device Sequence Number21009937
Product Code KDJ
UDI-Device Identifier00840861100781
UDI-Public00840861100781
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K173593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number050-95004
Device Lot Number24AR08118
Was Device Available for Evaluation? No
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2024
Supplement Date Received by Manufacturer01/31/2025
Initial Report FDA Received Date12/10/2024
Supplement Report FDA Received Date02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; DELFLEX PD FLUID; LIBERTY CYCLER SET; LIBERTY CYCLER SET; LIBERTY SELECT CYCLER; LIBERTY SELECT CYCLER
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age37 YR
Patient SexFemale